Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

what was your experience after getting your iud put in? ok, kind of graphic

i got the marina (is that what it's called? lol the 5 year one) put in on monday. i wasn't having my period, but i took a urine pregnancy test and it was neg. so they put it in. (i am ebf so my period is unpredictable) i thought it would make me bleed or get my period, but i had very bad cramps that day and the next day without any bleeding. on the second day i had bad cramps and passed a couple of large lumps of something brown. imo it was more solid than a blood clot, and one was the size of a grape and the other was more the size of a golf ball. now (the third day) i feel completely fine and normal. did anyone else have this experience? and another question is it hurt like hell putting it in..... does it hurt that much getting it taken out?? thanks ladies!

Answer Question
 
princessbeth79

Asked by princessbeth79 at 7:53 AM on Dec. 16, 2009 in Health

Level 28 (35,371 Credits)
Answers (4)
  • My SIL has one. She has no period. I think that's pretty normal stuff you're talking about.
    lowencope

    Answer by lowencope at 8:09 AM on Dec. 16, 2009

  • Did they not explain to you that that would happen? Yes, you may have your period for a few weeks after they put it in. You will pas clots & you will cramp. Your body is just adjusting to it being in there. My gyno explained all of this to me & i expected it. Your gyno should have sat down with you & told you all of this before putting it in. Whats going on is very normal. You shold have to go back in about 1-2 months & they will do an ultra sound to make sure it's in place well.

    I love my Mirena....after a while my periods got a lot lighter. I never STOPPED having my period like some women did, but i do enjoy my super light periods.
    samurai_chica

    Answer by samurai_chica at 8:20 AM on Dec. 16, 2009

  • Yes that all sounds very normal to me. I had the mirena for 16 months and one month after having it put in my periods stoped all together. Last week I had it removed because the hormone in the mirena was giving me horrible daily headaches and HORRIBLE migrains. Having it removed was not painful at all and only took 2 mins at the most.
    AProsser

    Answer by AProsser at 9:06 AM on Dec. 16, 2009

  • oh it hurt to put it in?? i didnt know that ugh!!
    mizzlady5

    Answer by mizzlady5 at 12:21 AM on Jan. 22, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN